MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL SIL 4X18IN 6 S/A V-40; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL SIL 4X18IN 6 S/A V-40; SUTURE, NONABSORBABLE, STEEL
Model Number M649G
Medical Device Problem Codes Defective Component (2292); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2021 and suture was used.Before use on patient, it was reported that the suture diameter is different from two different lot.On the product outer packaging.No adverse patient consequences were reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, and the following was obtained: lot number? rebeqt,rebcxx.Procedure name and date? coronary artery bypass grafting; (b)(6) 2021.How was the product purchased? authorized dealer purchase.Is there an indication of how the product was distributed? normal distribution.Is there any indication of the source? (b)(6).Based on the packaging, is there any indication of which market the original genuine product may have come from? (b)(6).Was the device used on a patient? if so, was there any patient consequence? not for patients.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Event reported via: 2210968-2022-00320.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4) date sent to the fda: 2/10/2022 date sent to the fda: 2/10/2022 additional information: h3, h6, d9 h3 investigation summary: one sealed packet of product code m649g was returned for analysis with the packaging closed.Upon initial inspection, of the sample, no external damages were observed on the packets.The product code should be multistrand and each straight-pack folder must contain four strands single-armed.Has been no change or differences to the physical characteristics of the steel suture or the needles for the m649g product.Ms/4 and m/4 mean multistrand 4 (count).M/4 was an effort made to make the labeling more global but was later dropped.All labeling was switched back to ms for multistrand packs.In order to evaluate the conditions of the returned sample, the packet was opened, and the swage and attachment area was noted to be as expected.During the visual inspection, the steel sutures were correctly placed on the folder.Sutures were dispensed without problems and examined along the strand and no defects or damage on the steel suture could be observed.The diameter was measured and meet the requirements for a steel suture diameter 6¿.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Photo analysis: after visual analysis of the image received.Two packages were observed and the results appear to be within ethicon's requirements.The product code for this complaint must be m649g.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Event reported via: 2210968-2022-00320 and 2210968-2022-00321.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 3/10/2022 additional information: h3, h6 h6 component code: g07002 no device return h3 investigational summary: after visual analysis of the image received.Two packages were observed and the results appear to be within ethicon's requirements.The product code for this complaint must be m649g.As part of our quality process, the manufacturing records for this batch serial number were reviewed and manufacturing standards were met prior to the release of this batch.No conclusion could be reached on the cause of the reported complaint as the sample was not returned for analysis.As part of ethicon's quality process, all devices are manufactured, inspected and released to approved specifications.Additional monitoring of complaint information for potential safety signals is carried out through complaint trends as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
STLESS STEEL SIL 4X18IN 6 S/A V-40
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13233235
Report Number2210968-2022-00321
Device Sequence Number4555103
Product Code GAQ
UDI-Device Identifier10705031045415
UDI-Public10705031045415
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberM649G
Device Catalogue NumberM649G
Device Lot NumberREBCXX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer01/13/2022
02/15/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/10/2022
03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown